Cisgender men, trans men, and gender nonconforming people who take birth control pills intended for females on one or two occasions probably won’t notice any side effects.1
However, if a man takes birth control regularly over an extended period of time, his body may experience ‘feminising’ changes such as enlarged breasts and testicles and decreased sex drive.
What would happen if a guy took birth control?
Men who have been born male don’t have a uterus or cervix, so they can’t get pregnant. But what if they took birth control? One single pill wouldn’t do anything, as it doesn’t contain enough female hormones to affect the male body. However, if a guy accidentally swallowed a birth control pill on purpose or regularly took them for a long period of time, he may experience some side effects. Some men have reported acne, weight gain, mood swings and darkening of the skin around their nipples. These changes can be the result of increased levels of estrogen from birth control pills.
What would happen if a guy took birth control for a year?
A single birth control pill, or even a few pills, doesn’t contain enough female hormones to disrupt a man’s body (source: Planned Parenthood). However, over time, if a guy took birth control consistently, his body would begin to change. For example, he might develop wider hips, less facial hair, and softer skin. He might also start to grow breast tissue and have a less masculine body shape. As a result, his sperm production would decrease and he might become infertile.
The reason this happens is that a man’s body can’t process estrogen and progestin. This is because men who were born male don’t have a uterus or ovaries to receive these hormones. As a result, it’s harder for a drug to make it through clinical trials when it’s intended for men than if the drug was intended for women. This is because doctors have to weigh the risks and benefits differently when examining these drugs.
What would happen if a guy took birth control for 3 months?
If a guy accidentally swallows one birth control pill or even two, it won’t have much of an effect on his body. This is because a single pill doesn’t contain enough female hormones to throw off a man’s testosterone levels (per Planned Parenthood). But if he takes the birth control pills consistently for a long period of time, the hormones in the pills will cause him to undergo some physical changes. For example, his breast tissue will become slightly larger, he may develop wider hips, and his libido might decrease. The changes will depend on the type of birth control he is taking and whether he is a cisgender male or transgender.
He could also experience other side effects, such as acne and low sperm production.